|Failure on T-20 and Taprinivir
Jun 27, 2004
I have been using T-20 and an experimental and as yet unapproved PI called Taprinivir along with Viread, Abacavir, and Epivir. When I started at the beginning of March my T-cells were at 8 and my viral load above 87,000. My t-cells rose to 21 then fell to 12 and again to 11. The viral load has gradually gone down from 87,000 to 63,000 to 21,000. My doctor basically considers this a failure and told me to consider switching regimens once again. I have been on meds since 1995 with little success from any of them. I guess I feel a bit hopeless about taking meds. My doc has already said that any new regimen would not work any better than this one has. Should I continue placing faith in drugs which never seem to work?
| Response from Dr. Lee
It sounds as though you probably have virus that has significant resistance to the medicines you have been on. Sometimes genotyping or phenotyping of the virus may help you and your doc find a reigmen that will have a greater chance of working. Even if there is no clear regimen that has no resistance, it may be helpful to stay on antiretroviral medications. It appears that some of the medicines (Particularly Epivir and some of the Protease Inhibitors) may "cripple" the virus or reduce it's replicative capacity enough that the disease progression is slowed if not stopped.
It is understandable that you are not optimistic about the likelihood of complete viral control with these medicines. But, you can continue to buy some more time. The drugs are still working (as evidenced by the viral load falling by 3/4) for you.
Talk to your doc about optimizing your med choices. If there are no longer fully supressive choices of regimens, choose one that will slow the virus. Also remember to take the prophylactic medicines for pneumocycstosis, mycobacterium avium, etc.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache Sign Of Seroconversion
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Cold Feet After Protected Anal Sex Worried I Have HIV
- Rash After Touching Skin Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Tongue After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.